MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE

INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE
Model Number 371938-03
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the endoscope and performed a device evaluation.Failure analysis confirmed the customer reported issue.The endoscope was visually inspected and found to have fragments of the fiber optic missing.The following was found during the device evaluation, but is not related to the reportable finding: the endoscope had mechanical damage to distal illumination fibers.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.Verification of the event details via system logs cannot be performed at this time because there is insufficient information.No image or video clip for the reported event was submitted for review.This complaint is considered a reportable event due to the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient.Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient and no report of fragments falling into the patient, the reported failure mode could likely cause or contribute to an adverse event if the fragment(s) did fall into the patient.Blank mdr fields: follow-up was attempted, but the patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.Not applicable because the product is not implantable.The information for blank fields is not available.Fields are not applicable.
 
Event or Problem Description
It was reported during central processing and cleaning, the endoscope had a cloudy image.There was no report of patient involvement.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: site informed that there was no report of fragment falling into the patient and no report of post-operative complications with the patient.

Brand Name
DA VINCI
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13713670
Report Number2955842-2022-10553
Device Sequence Number5434445
Product Code GCJ
UDI-Device Identifier00886874110423
UDI-Public(01)00886874110423
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K080155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number371938-03
Device Catalogue Number371938
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown